Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 23, 2015, 7:44 AM EDT for St. Lawrence County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 7:44 AM EDT (11:44 UTC)
- Expired
- Jun 23, 2015, 11:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 70 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WGUS51 KBTV 231144
FFWBTV
NYC089-231545-
/O.NEW.KBTV.FF.W.0001.150623T1144Z-150623T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
744 AM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 1145 AM EDT
* AT 743 AM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CRANBERRY LAKE...HORSESHOE LAKE...STAR LAKE...OSWEGATCHIE...FINE...
PITCAIRN...WANAKENA...ALDRICH...NEWTON FALLS...SOUTH EDWARDS...
LOWER OSWEGATCHIE AND SABATTIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING BY CALLING 8 0 2 8 6 3 4
2 7 9...FACEBOOK OR TWITTER AT NWSBURLINGTON...OR SUBMIT A STORM
REPORT AT WEATHER.GOV/BURLINGTON.
&&
LAT...LON 4424 7531 4432 7503 4419 7462 4409 7461
4405 7507 4416 7531
$$
NEILES1 follow-up statement
237
WGUS71 KBTV 231536
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1136 AM EDT TUE JUN 23 2015
NYC089-231545-
/O.EXP.KBTV.FF.W.0001.000000T0000Z-150623T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LAWRENCE NY-
1136 AM EDT TUE JUN 23 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN ST. LAWRENCE COUNTY WILL
EXPIRE AT 1145 AM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4424 7531 4432 7503 4419 7462 4409 7461
4405 7507 4416 7531
$$
NEILESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:42 AM EDT, 2 minutes earlier.
Area forecast discussion, Jun 23, 7:42 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 742 AM EDT TUE JUN 23 2015 .SYNOPSIS... A FAST MOVING UPPER LEVEL DISTURBANCE OVER THE GREAT LAKES REGION WILL BRING WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS TO THE NORTH COUNTRY EARLY TODAY. MORE SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP BY EARLY AFTERNOON AS A COLD FRONT MOVES INTO THE REGION. SOME OF THESE STORMS COULD BE POTENTIALLY SEVERE...WITH THE GREATEST POTENTIAL FOR DAMAGING WINDS AND HAIL ACROSS CENTRAL AND EASTERN VERMONT. GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH ARE ALSO EXPECTED AREAWIDE THIS AFTERNOON. DRIER WEATHER WITH SEASONABLE TEMPERATURES FOR LATE JUNE WILL THEN RETURN FOR WEDNESDAY THROUGH FRIDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 733 AM EDT TUESDAY...WIDESPREAD RAIN ACROSS FORECAST AREA AT THIS TIME WITH SOME EMBEDDED THUNDERSTORMS AS WARM FRONT LIFTS NORTHEAST ACROSS REGION. BASED ON LATEST RADAR TRENDS AND GUIDANCE...IT LOOKS AS IF IT WILL TAKE ALL MORNING FOR THIS PRECIPITATION TO EXIT THE REGION...WHICH MAY LIMIT THE AMOUNT OF CLEARING AND HEATING/INSTABILITY WE SEE BEFORE COLD FRONT MOVES THROUGH THIS AFTERNOON. ONLY CHANGES MADE AT THIS TIME WERE TO HOURLY PARAMETERS SUCH AS TEMPS/WIND/POPS THROUGH MID MORNING TO REFLECT LATEST CONDITIONS AND TRENDS. PREVIOUS DISCUSSION... SHOWERS RAPIDLY OVERSPREADING FORECAST AREA AT THIS TIME. THIS PRECIPITATION ASSOCIATED WITH DECAYING MCS AND SUPPORTED BY INCREASING LOW LEVEL WARM AIR ADVECTION WITH 40-50 KT LOW LEVEL JET MOVING INTO THE REGION. SOME ELEVATED INSTABILITY...SO THERE IS RISK OF SOME EMBEDDED THUNDER THIS MORNING AS WELL. WITH PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...HAVE ALSO LEFT IN MENTION OF LOCALLY HEAVY RAINFALL. BULK OF THIS FIRST ROUND OF RAIN WILL BE EXITING THE REGION DURING MID MORNING. MAIN CONCERN WITH THE EARLY MORNING BATCH OF RAIN IS THE POTENTIAL FOR ANY HEAVIER RAIN TO CAUSE RAPID RISES ON STREAMS/SMALLER RIVERS WITH RAINFALL POSSIBLY AROUND 1" IN SPOTS. FLASH FLOOD GUIDANCE IS GENERALLY 1.2-1.5" ACROSS THE REGION...SO THERE MAY BE SOME MINOR FLOODING ISSUES THIS MORNING. POTENTIAL THEN EXISTS FOR WEATHER TO TURN EVEN MORE ACTIVE LATER THIS MORNING THROUGH MID AFTERNOON. ONCE MORNING ACTIVITY CLEARS THE AREA TO THE EAST...EXPECTATION IS FOR PARTIAL SUNSHINE FOR A FEW HOURS WITH POTENTIAL SURFACE DESTABILIZATION LATE MORNING INTO THE EARLY AFTERNOON. BEST HEIGHT FALLS AND CONVERGENCE MOVE THROUGH OUR REGION DURING THE LATE MORNING INTO THE EARLY AFTERNOON...SO LARGE- SCALE DYNAMICS NOT MATCHED UP WITH PEAK DAYTIME HEATING. THAT SAID...DEEP-LAYER SHEAR SFC-6KM OF 40-50 KTS AND DEVELOPING CAPE OF 1000-2000 J/KG WILL CREATE A FAVORABLE ENVIRONMENT FOR POTENTIALLY SEVERE STORMS. BEST WINDOW OF OPPORTUNITY FOR SEVERE WEATHER STILL APPEARS TO BE MIDDAY THROUGH THE EARLY-MID AFTERNOON HOURS ACROSS CENTRAL/EASTERN VERMONT BEFORE EXITING TO POINTS SOUTH AND EAST. POTENTIAL EXISTS FOR SUPERCELL STORMS AND MULTICELL LINE SEGMENTS WITH CONDITIONAL THREAT OF DAMAGING WINDS AND LARGE HAIL. GRADIENT WINDS WILL ALSO BECOME RATHER STRONG TODAY...WITH AFTERNOON WINDS 15-25 MPH WITH GUSTS TO 35 MPH ACROSS MOST OF THE FORECAST AREA. PARTLY TO MOSTLY SUNNY SKIES WILL DEVELOP LATE IN THE AFTERNOON WITH DRYING FROM THE WEST...WITH MAX TEMPS RANGING FROM THE MID 70S TO THE LOWER 80S. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/... AS OF 440 AM EDT TUESDAY...DRIER AIR CONTINUES TO WORK INTO FORECAST AREA TONIGHT. WINDS WILL DIMINISH WITH CLEAR SKIES AND LOW TEMPERATURES MOSTLY IN THE 50S. SOME PATCHY VALLEY FOG IS POSSIBLE. WEDNESDAY WILL SEE HIGH PRESSURE TRYING TO BUILD IN BUT SURFACE TROUGH MAY PRODUCE A COUPLE SHOWERS LATE IN THE DAY INTO THE EVENING HOURS...MAINLY ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. HAVE INCLUDED 20-40 POPS ACROSS NORTHERN AREAS FOR LATE WEDNESDAY THROUGH ABOUT MIDNIGHT WEDNESDAY NIGHT WITH POTENTIAL FOR SOME LIGHT SHOWER ACTIVITY. MAX TEMPERATURES WILL GENERALLY BE IN THE MID TO UPPER 70S ON WEDNESDAY. SURFACE HIGH PRESSURE WILL BE OVER THE REGION ON THURSDAY...WITH PARTLY TO MOSTLY SUNNY SKIES AND MAX TEMPS ONCE AGAIN IN THE 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 341 AM EDT TUESDAY...NO SIGNIFICANT WEATHER IS EXPECTED FOR THE END OF THE WEEK AND INTO THE WEEKEND AS THE NORTH COUNTRY WILL BE LARGELY DOMINATED BY SURFACE HIGH PRESSURE AND A DRY NORTHWEST FLOW ALOFT SUPPORTING GENERALLY DRY AND SEASONAL CONDITIONS. THINGS TURN MORE UNSETTLED AS WE HEAD INTO THE LATTER PART OF THE WEEKEND AND INTO EARLY NEXT WEEK AS A MID LEVEL TROUGH DEEPENS OVER THE GREAT LAKES AND OHIO RIVER VALLEY, SETTING UP A DEEP SOUTHWESTERLY FLOW ACROSS THE EASTERN CONUS WHICH WILL TAP INTO RICH GULF MOISTURE. THIS WILL RENEW CHANCES FOR SHOWERS ACROSS THE NORTHEAST SUNDAY AND MONDAY, ALONG WITH THE POTENTIAL FOR THUNDERSTORMS. TEMPS THROUGH THE PERIOD WILL RUN RIGHT AROUND NORMAL OR JUST SLIGHTLY BELOW FOR LATE JUNE WITH HIGHS IN THE MID 70S AND LOWS 50S. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... THROUGH 12Z WEDNESDAY...PRIMARILY VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH 2 ROUNDS OF SHOWERS AND THUNDERSTORMS MOVING THROUGH THE REGION. FIRST ROUND ASSOCIATED WITH A WARM FRONTAL PASSAGE WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH 15-18Z WITH BRIEF MVFR AND A FEW LIGHTNING STRIKES POSSIBLE IN HEAVIER DOWNPOURS. AFTER 18Z, THREAT FOR STRONGER STORMS EXISTS ALONG A COLD FRONT, GENERALLY EAST/SOUTHEAST OF KSLK BUT LATEST MODEL TRENDS ARE BACKING OFF. HAVE JUST INCLUDED VCSH FOR NOW DUE TO UNCERTAINTY. SOUTHERLY WINDS WILL GUST TO 20-30 KNOTS THROUGH THE AFTERNOON BEFORE TURNING TO THE NORTHWEST AND SLOWLY ABATING AFTER 00Z AS THE COLD FRONT SHIFTS THROUGH. OUTLOOK 12Z WEDNESDAY THROUGH SATURDAY...VFR. NO SIG WX. && .HYDROLOGY... RIVER FLOWS RUNNING HIGH, ESPECIALLY ALONG THE AU SABLE RIVER...LAMOILLE RIVER...AND BARTON RIVER WHERE RAINFALL AMOUNTS DUE TO EFFICIENT HEAVY RAIN SHOWERS AND THUNDERSTORMS EXCEEDED 1.5 INCHES IN AREAS SUNDAY NIGHT. THE BARTON RIVER AT COVENTRY WILL REMAIN IN MINOR FLOOD TODAY. WILL NEED TO MONITOR RIVERS WITH MINOR FLOODING POSSIBLE IN ANY AREAS OF LOCALLY HEAVY RAIN THIS MORNING. BEST POTENTIAL IS ACROSS AUSABLE AND LAMOILLE RIVER BASINS. HIGH FLOWS WILL CREATE HAZARDOUS CONDITIONS FOR RECREATIONAL ACTIVITIES ON ALL AREA RIVERS. && .MARINE... A LAKE WIND ADVISORY IS IN EFFECT. SOUTHERLY WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY IN ADVANCE OF A COLD FRONT. THIS WILL RESULT IN WAVE HEIGHTS OF 2 TO 4 FEET ON THE BROAD LAKE AND CHOPPY CONDITIONS ON SOUTH FACING BAYS AND INLETS. WINDS WILL REMAIN GUSTY INTO EARLY TONIGHT AS THEY SHIFT INTO THE WEST WITH THE PASSAGE OF THE FRONT. WINDS AND WAVES WILL DIMINISH LATER TONIGHT INTO WEDNESDAY. ADDITIONALLY...AS THE FRONT MOVES INTO THE AREA MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS MIDDAY THROUGH EARLY AFTERNOON. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...RJS SHORT TERM...RJS LONG TERM...LAHIFF AVIATION...LAHIFF HYDROLOGY...WFO BTV MARINE...WFO BTV
Hazardous weather outlook, Jun 23, 5:05 AM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 505 AM EDT TUE JUN 23 2015 NYZ026>031-034-035-087-VTZ001>012-016>019-240915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 505 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH MID MORNING. HEAVY DOWNPOURS ARE THE MAIN CONCERN WITH THIS EARLY MORNING ACTIVITY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED MIDDAY THROUGH MID AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY THREAT FROM NOON TO 4 PM TIME ACROSS CENTRAL...SOUTH-CENTRAL...AND EASTERN VERMONT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN ASSOCIATION WITH THESE STORMS...IN ADDITION TO HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:17 AM EDT | Areal Flood Warning | BTV | Clinton, Essex, Franklin | 47 hr |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.